Alert archive / Mississippi / Tornado Warnings in 2026

Tornado Warning 33, NWS New Orleans, LA

March 11, 2026Saint Tammany Parish, Louisiana; Hancock County, Pearl River County, Mississippi

NWS New Orleans, LA issued this tornado warning at Mar 11, 2026, 9:56 PM CDT for Saint Tammany Parish, Louisiana; Hancock County, Pearl River County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 11, 2026, 9:56 PM CDT (02:56 UTC)
Expired
Mar 11, 2026, 10:45 PM CDT
In force
49 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Saint Tammany Parish, LA, Hancock County, MS, Pearl River County, MS

The radar

The Hammond radar (KHDC), 69 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 11, 6:56 PM CDTTornado WatchSPC7 hr

The text

As transmitted.

198 
WFUS54 KLIX 120256
TORLIX
LAC103-MSC045-109-120345-
/O.NEW.KLIX.TO.W.0033.260312T0256Z-260312T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
956 PM CDT Wed Mar 11 2026

The National Weather Service in New Orleans has issued a

* Tornado Warning for...
  East central St. Tammany Parish in southeastern Louisiana...
  Central Hancock County in southern Mississippi...
  Southwestern Pearl River County in southern Mississippi...

* Until 1045 PM CDT.

* At 956 PM CDT, severe thunderstorms capable of producing both
  tornadoes and straight line wind damage were located 7 miles west
  of Picayune, moving east at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Picayune around 1000 PM CDT.
  Kiln around 1030 PM CDT.

This includes the following Interstates...
 Interstate 59 in Louisiana between mile markers 9 and 11.
 Interstate 59 in Mississippi between mile markers 1 and 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3048 8985 3055 8983 3054 8944 3035 8949
TIME...MOT...LOC 0256Z 278DEG 27KT 3051 8979 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Zeringue
2 follow-up statements
376 
WWUS54 KLIX 120316
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
1016 PM CDT Wed Mar 11 2026

LAC103-120326-
/O.CAN.KLIX.TO.W.0033.000000T0000Z-260312T0345Z/
St. Tammany LA-
1016 PM CDT Wed Mar 11 2026

...THE TORNADO WARNING FOR EAST CENTRAL ST. TAMMANY PARISH IS
CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 200 AM CDT for southeastern
Louisiana...and southern Mississippi.

&&

LAT...LON 3035 8949 3042 8968 3054 8963 3054 8944
TIME...MOT...LOC 0316Z 278DEG 27KT 3049 8961 

$$

MSC045-109-120345-
/O.CON.KLIX.TO.W.0033.000000T0000Z-260312T0345Z/
Hancock MS-Pearl River MS-
1016 PM CDT Wed Mar 11 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR CENTRAL
HANCOCK AND SOUTH CENTRAL PEARL RIVER COUNTIES...

At 1016 PM CDT, severe thunderstorms capable of producing both
tornadoes and straight line wind damage were located near Picayune,
moving east at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

These dangerous storms will be near...
  Kiln around 1030 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3035 8949 3042 8968 3054 8963 3054 8944
TIME...MOT...LOC 0316Z 278DEG 27KT 3049 8961 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

HRL
516 
WWUS54 KLIX 120332
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
1032 PM CDT Wed Mar 11 2026

MSC109-120342-
/O.CAN.KLIX.TO.W.0033.000000T0000Z-260312T0345Z/
Pearl River MS-
1032 PM CDT Wed Mar 11 2026

...THE TORNADO WARNING FOR SOUTH CENTRAL PEARL RIVER COUNTY IS
CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 200 AM CDT for southern
Mississippi.

&&

LAT...LON 3045 8946 3039 8948 3044 8957 3050 8955
      3050 8945
TIME...MOT...LOC 0332Z 305DEG 19KT 3045 8953 

$$

MSC045-120345-
/O.CON.KLIX.TO.W.0033.000000T0000Z-260312T0345Z/
Hancock MS-
1032 PM CDT Wed Mar 11 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR CENTRAL
HANCOCK COUNTY...

At 1032 PM CDT, severe thunderstorms capable of producing both
tornadoes and straight line wind damage were located near Kiln, or 10
miles southeast of Picayune, moving southeast at 20 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

These dangerous storms will be near...
  Kiln around 1040 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3045 8946 3039 8948 3044 8957 3050 8955
      3050 8945
TIME...MOT...LOC 0332Z 305DEG 19KT 3045 8953 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Zeringue

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Mar 11, 6:47 PM CDT, 3 hours 9 minutes earlier. Its key messages:

  • Updated at 639 PM CDT Wed Mar 11 2026
  • A strong trough will move through the region late Wednesday. This will drive a cold front across the region with showers and thunderstorms impacting the area during the overnight hours Wednesday night. This system will have the potential to bring a few strong to severe storms with all modes of severe weather possible, and the entire area will have the potential of seeing strong to severe storms. Residents should continue to monitor the forecast for updates as this threat evolves.
  • In the wake of the cold front, much cooler and drier air will move into the area for about 36 to 48 hours Thursday into Friday. Temperatures will moderate quickly for the weekend, but another shot of much cooler air will arrive Sunday night.
Area forecast discussion, Mar 11, 6:47 PM CDT, 3 hours 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service New Orleans LA
647 PM CDT Wed Mar 11 2026

...NEW AVIATION...

.KEY MESSAGES...
Updated at 639 PM CDT Wed Mar 11 2026

- A strong trough will move through the region late Wednesday.
  This will drive a cold front across the region with showers and
  thunderstorms impacting the area during the overnight hours
  Wednesday night. This system will have the potential to bring a
  few strong to severe storms with all modes of severe weather
  possible, and the entire area will have the potential of seeing
  strong to severe storms. Residents should continue to monitor
  the forecast for updates as this threat evolves.

- In the wake of the cold front, much cooler and drier air will
  move into the area for about 36 to 48 hours Thursday into Friday.
  Temperatures will moderate quickly for the weekend, but another
  shot of much cooler air will arrive Sunday night.

&&

.SHORT TERM...
(This evening through Thursday night)
Issued at 1201 PM CDT Wed Mar 11 2026

The highlight of the short term is the frontal passage we are
expecting this evening to overnight. General timing is enter the
area about 5pm and depart around 5am. Prior to the front we
expect scattered showers to develop and in fact they are beginning
to form just to our west. Associated with the front itself will be
sufficient lift and shear to support isolated severe storms with
strong wind gusts and a few tornadoes up to EF-2 strength.
Widespread rain amounts will be in the 1" range with isolated
pockets up to 2-ish inches. This will be enough rain to make ponding
of water likely and could result in roads becoming impassable.

As always stay tuned for details as the weather evolves and have
a way to receive watches and warnings.

&&

.LONG TERM...
(Friday through Tuesday night)
Issued at 1201 PM CDT Wed Mar 11 2026

Behind the near term frontal system, we expect a period of clear,
but cool weather more typical of the late winter or early spring.
Then, into the weekend warming brings well-above normal
temperatures and humidities. By late Sunday night another upper
level trough sweeps out of the plains bringing more chances of
rain and stormy weather followed by a brief cool-down.

&&

.AVIATION...
(00Z TAFS)
Issued at 639 PM CDT Wed Mar 11 2026

MVFR/VFR ongoing across the region will be reduced later this
evening as a line of convection moves east across the region.
Within the line, strong erratic winds will also be possible.
Showers may linger an hour or two behind the main convective line.
Prior to the line, a few isolated thunderstorms will be possible
over MCB and BTR (used TEMPOS until the main line arrives).
Otherwise, VIS/CIGs improve by Thursday morning with a strong
northerly flow some wind gusts in excess of 30kts will be possible
during the day on Thursday. (Frye)

&&

.MARINE...
Issued at 1201 PM CDT Wed Mar 11 2026

Onshore winds around 10kt prevail ahead of the frontal passage
forecasted for this evening and tonight. Showers will occur ahead
of the front transitioning to stronger convection as the front
nears and passes with an increase in wind speed to around 15kt.
Convection will be accompanied by localized strong, gusty winds
and can't rule out waterspouts. When the front passes winds will
shift to out of the north and increase to 20-25kt which has
prompted a Small Craft Advisory. As the impacts of the passing
front decrease, wind speeds drop below 10kt and turn easterly
through the weekend. Another system very late in the weekend is
likely to produce another round of hazardous marine conditions.

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory from 1 AM to 7 PM CDT Thursday for GMZ530-
     532-534-536-538-550-552-555-557-570-572-575-577.

MS...None.
GM...Small Craft Advisory from 1 AM to 7 PM CDT Thursday for GMZ532-
     534-536-538-550-552-555-557-570-572-575-577.

&&

SHORT TERM...DS
LONG TERM....DS
AVIATION...RDF
MARINE...DS

In the hours before

Local storm report, Mar 11, 8:17 PM CDT, 1 hour 39 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
817 PM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     Tstm Wnd Dmg     6 SSE Smithdale         31.27N 90.64W
03/11/2026                   Amite              MS   Emergency Mngr

            Damage reported on Hwy 570, Hwy 569, and
            Thompson Road. Possible tornado.

&&

TJS
Local storm report, Mar 11, 8:53 PM CDT, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
853 PM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     Tstm Wnd Dmg     6 SSE Montpelier        30.60N 90.61W
03/11/2026                   Livingston         LA   Fire Dept/Rescue

            Power lines reported down on LA Hwy 43 in
            northeast Livingston. Possible Tornado.

&&

TJS
Local storm report, Mar 11, 9:22 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
922 PM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 PM     Tstm Wnd Dmg     2 NE Roseland           30.79N 90.48W
03/11/2026                   Tangipahoa         LA   Law Enforcement

            Trees reported down on LA 10 and South River
            Rd near Roseland, LA. Possible Tornado.

&&

TJS
Local storm report, Mar 11, 9:54 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
954 PM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     Tstm Wnd Dmg     1 N Roseland            30.78N 90.51W
03/11/2026                   Tangipahoa         LA   Emergency Mngr

            Trees down On HWY 51 and Arcola Rd. Time
            estimated by radar.

&&

RDF
Local storm report, Mar 11, 9:56 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
956 PM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     Tstm Wnd Dmg     1 SSE Roseland          30.76N 90.51W
03/11/2026                   Tangipahoa         LA   Emergency Mngr

            Emergency management reported trees down on
            Commercial ST and Roseland Ave in Roseland.
            Time estimated by radar.

&&

RDF

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 7:15 PM CDTTornado WarningLIXPointe Coupee, West Feliciana30 min
Mar 11, 7:28 PM CDTSevere Thunderstorm WarningLIXSaint Helena, Tangipahoa, Washington47 min
Mar 11, 7:32 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Pointe Coupee, Saint Helena, West Feliciana43 min
Mar 11, 7:38 PM CDTTornado WarningLIXPointe Coupee, West Feliciana12 min
Mar 11, 8:11 PM CDTTornado WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena, Tangipahoa38 min
Mar 11, 8:15 PM CDTSevere Thunderstorm Warning Considerable damage threatLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena, Tangipahoa, Washington60 min
Mar 11, 8:20 PM CDTTornado WarningLIXSaint Helena, Tangipahoa25 min
Mar 11, 8:43 PM CDTTornado Warning Tornado observedLIXTangipahoa, Washington20 min
Mar 11, 8:45 PM CDTTornado WarningLIXTangipahoa29 min
Mar 11, 8:57 PM CDTTornado WarningLIXTangipahoa33 min
Mar 11, 8:58 PM CDTTornado WarningLIXTangipahoa33 min
Mar 11, 9:00 PM CDTSevere Thunderstorm Warning Considerable damage threatLIXLivingston, Saint Helena, Saint John the Baptist, Saint Tammany, Tangipahoa, Washington60 min
Mar 11, 9:00 PM CDTTornado WarningLIXWashington45 min
Mar 11, 9:07 PM CDTAreal Flood AdvisoryLIXEast Baton Rouge, Livingston, West Baton Rouge113 min
Mar 11, 9:10 PM CDTSpecial Marine WarningLIX2 hr
Mar 11, 9:15 PM CDTTornado WarningLIXSaint Tammany45 min
Mar 11, 9:31 PM CDTTornado Warning Tornado observedLIXSaint Tammany29 min
Mar 11, 9:36 PM CDTTornado WarningLIXSaint Tammany, Washington24 min
Mar 11, 9:36 PM CDTTornado WarningLIXSaint Tammany39 min
Mar 11, 10:14 PM CDTTornado WarningLIXSaint Tammany31 min
Mar 11, 10:17 PM CDTWind AdvisoryLIXJefferson, Orleans12 hr
Mar 11, 10:34 PM CDTSpecial Weather StatementLIXSaint Charles41 min
Mar 11, 10:40 PM CDTGale WarningLIX11 hr
Mar 11, 10:40 PM CDTSmall Craft AdvisoryLIX20 hr
Mar 11, 10:43 PM CDTSpecial Marine WarningLIX62 min
Mar 11, 10:47 PM CDTSevere Thunderstorm WarningLIXOrleans, Saint Tammany43 min
Mar 11, 10:56 PM CDTAreal Flood AdvisoryLIXJefferson, Orleans, Saint Bernard, Saint Charles3 hr
Mar 11, 11:09 PM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Plaquemines, Saint Charles, Terrebonne51 min
Mar 11, 11:54 PM CDTSpecial Marine WarningLIX51 min
Mar 11, 11:56 PM CDTSpecial Marine WarningLIX64 min
Mar 11, 11:58 PM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Plaquemines, Terrebonne47 min
Mar 11, 11:59 PM CDTSpecial Marine WarningLIX61 min
Mar 12, 12:01 AM CDTSpecial Marine WarningLIX59 min
Mar 12, 12:30 AM CDTSpecial Marine WarningLIX90 min
Mar 12, 1:00 AM CDTSpecial Marine WarningLIX60 min
Mar 12, 1:54 AM CDTSpecial Marine WarningLIX2 hr
Mar 11, 7:35 PM CDTTornado WarningLIXAmite, Pike40 min
Mar 11, 7:57 PM CDTTornado WarningLIXPike, Walthall44 min
Mar 11, 10:04 PM CDTSevere Thunderstorm WarningLIXHancock, Pearl River41 min
Mar 11, 10:22 PM CDTTornado WarningLIXHancock, Pearl River23 min
Mar 11, 10:59 PM CDTTornado WarningLIXHancock, Harrison12 min
Mar 11, 11:31 PM CDTTornado WarningLIXJackson29 min

Nearby

Tornado Warnings in Mississippi, 2026Tornado Warnings in Louisiana, 2026Every tornado warning in 2026Tornadoes in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.